MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.H3 : device not returned.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 29 mm sapien 3 valve with alterra in the pulmonic position, the pulmonic delivery system balloon burst upon full inflation of nominal volume.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for additional information from a product investigation.The product was not returned; therefore, a no product return investigation was completed.As a device was not returned, visual inspection, functional testing, and dimensional testing were unable to be done.Imagery was not provided.Review of the work orders above did not reveal any manufacturing nonconformance issues that would have contributed to the complaint event.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The edwards sapien 3 transcatheter pulmonary valve system with alterra adaptive prestent ifu was reviewed.No ifu/training deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaints balloon burst was unable to be confirmed.Due to unavailability of the device, engineering was unable to be perform any visual, functional, or dimensional analysis.Therefore, a manufacturing non-conformance was unable to be determined.A review of device history record and lot history supported that a manufacturing non-conformance likely did not contribute to the reported events.A review of ifu/training materials revealed no deficiencies.As reported, 'during implant of a 29 mm sapien 3 valve with alterra in the pulmonic position, the pulmonic delivery system balloon burst upon full inflation of nominal volume.Per follow up from the fcs, the valve was successfully deployed with the delivery system, although post ballooning was done to ensure full deployment.There was minimal calcium.' the balloon burst could be potentially from multiple factors (i.E., interaction with prestent, additional inflation volume, malpositioned inflation balloon (causing constriction), balloon not fully uncovered, calcification.).While the balloons are sufficiently designed and tested for rated burst pressures is at or above their inflation pressure, such factors can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.With the limited information provided, a definitive root cause is unable to be determined; however, the possibility of adverse interactions between the balloon and 'minimal calcification' cannot be ruled out at this time.Due to limited information, a definitive root cause was unable to be determined as to what contributed to the balloon burst.Since no device problem was identified affecting distributed product, no pra or capas are required.Since no product non-conformances or ifu/training deficiencies were identified during evaluation, a product risk assessment escalation is not required.Since no edwards defects were identified, no corrective or preventative actions are required.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for additional information from a follow up.Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 29 mm sapien 3 valve with alterra in the pulmonic position, the pulmonic delivery system balloon burst upon full inflation of nominal volume.The valve was successfully deployed with the delivery system, although bav was done to ensure full deployment.There was no patient injury.

Brand Name
EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key17097318
Report Number2015691-2023-13543
Device Sequence Number1907572
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)231221(11)2112212164136124
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model Number9630PL29A
Device Catalogue Number9630PL29A
Device Lot Number64136124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/13/2023
07/27/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date06/28/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown